The Annals of Statistics

A Complete Class Theorem for the Control Problem and Further Results on Admissibility and Inadmissibility

Asad Zaman

Full-text: Open access

Abstract

The following decision problem is studied. The statistician observes a random $n$-vector $y$ normally distributed with mean $\beta$ and identity covariance matrix. He takes action $\delta\in\mathbb{R}^n$ and suffers the loss $L(\beta, \delta) = (\beta'\delta - 1)^2.$ It is shown that this is equivalent to the linear control problem and closely related to the calibration problem. Among the invariant estimators, it is shown that the formal Bayes rules together with some of their limits include all admissible invariant rules. Other results on admissibility and inadmissibility of some commonly used estimators for the problem are obtained.

Article information

Source
Ann. Statist., Volume 9, Number 4 (1981), 812-821.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176345521

Digital Object Identifier
doi:10.1214/aos/1176345521

Mathematical Reviews number (MathSciNet)
MR619284

Zentralblatt MATH identifier
0504.62008

JSTOR
links.jstor.org

Subjects
Primary: 62C07: Complete class results
Secondary: 62C10: Bayesian problems; characterization of Bayes procedures 62C15: Admissibility

Keywords
Complete class control problem invariance formal Bayes admissibility

Citation

Zaman, Asad. A Complete Class Theorem for the Control Problem and Further Results on Admissibility and Inadmissibility. Ann. Statist. 9 (1981), no. 4, 812--821. doi:10.1214/aos/1176345521. https://projecteuclid.org/euclid.aos/1176345521


Export citation